Thunderstorm Wind, Weld
- When
- June 25, 6:46 PM MST
- Where
- Weld County, 8.99 mi N of Kaufman
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 40.910, -103.830
Severe thunderstorms produce large hail and damaging winds over parts of Logan and Weld Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produce large hail and damaging winds over parts of Logan and Weld Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 25, 1:45 PM MST, 5 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT MON JUN 25 2007 .SHORT TERM...HOT AND DRY AIRMASS CONTINUES ACROSS THE REGION TODAY AND JUST STARTING TO GET SOME CUMULUS OVER HIR TRRN. TS CHANCES LOOK QUITE LOW WITH PERHAPS AN ISOLATED STORM MAINLY OVER HIGHER TERRAIN EARLY THIS EVENING. DEWPOINTS HAVE MIXED OUT TO MAINLY 20S OVER THE URBAN CORRIDOR...BUT STILL 30S AND 40S ON THE FAR PLAINS. DESPITE HIGHER DEWPOINTS FURTHER EAST...AIRMASS WILL BE TOO CAPPED FOR STORMS. BIG CHANGE FOR TUESDAY IN THE WAY OF MUCH COOLER TEMPS AND BETTER CHANCE OF STORMS OVER FOOTHILLS AND PALMER DIVIDE REGION. SFC COLD FRONT TO MOVE SOUTHWARD ACROSS ERN CO LATE TNT AND EARLY TUE AM. TEMPS WILL BE UP TO 25 DEGREES COOLER ON TUESDAY WITH STRONG CAPPING INVERSION AROUND 750MB. BIG QUESTION WILL THE CAP BREAK FOR CONVECTION TUE AFTN. EXPECT THINGS TOO STABLE FOR STORMS ON THE FAR NERN PLAINS BUT HIGHER TERRAIN EXPECT STORMS TO DEVELOP THERE. STORMS THAT DO DEVELOP COULD BE SEVERE WITH SFC BASED CAPES UP TO 2000J/KG AND SUFFICENT MID LVL FLOW. MAIN THREAT WOULD BE LARGE HAIL AND HEAVY RAIN AS PW VAULES INCREASE TO NEAR AN INCH. THE URBAN CORRIDOR LOOKS TO BE A CLOSE CALL FOR STORMS AND WILL KEEP A 20 POP THERE. .LONG TERM...SIMILAR THINKING FOR CONVECTION TUESDAY NIGHT. CAP COULD BE WEAK ENOUGH IN A MOIST ENVIRONMENT FOR SOME ACTIVITY ON BOUNDARIES FROM WHATEVER HAPPENS IN THE AFTERNOON...HOWEVER IT SEEMS MORE LIKELY TO BE A QUIET NIGHT. SOME POTENTIAL FOR STRATUS ON THE PLAINS. SAME STORY ON WEDNESDAY...LOW LEVELS MOIST BUT PROBABLY STILL TOO COOL AS THERE IS A FIERCE INVERSION AROUND 14 THOUSAND FEET MSL. THERE IS A WEAK SHORTWAVE SLOWLY MOVING AROUND THE RIDGE AXIS ACROSS WYOMING...BUT DOUBTFUL WHAT EFFECT IT WILL HAVE. STILL SHOULD BE SOME WEAK MOUNTAIN CONVECTION AND MAY BE MOIST ENOUGH FOR IT TO SURVIVE ONTO THE PLAINS A BIT...BUT IT REALLY LOOKS TOO STABLE. EVEN THURSDAY WITH LOW LEVEL WARMING AND SOUTHEAST WINDS TO GIVE A BIT MORE MOISTURE ADVECTION...MODEL SOUNDINGS INDICATE PLAINS STABILITY IS MARGINAL AT BEST. I DID BRING UP PLAINS POPS A BIT OVER WHAT WE HAD. FOR FRIDAY THROUGH MONDAY...RIDGE AXIS PARKS OVERHEAD. HOT DRY AIR DRIFTS OVER COLORADO FROM THE WEST FOR THE WEEKEND...MAY BE SOME RESIDUAL LOW LEVEL MOISTURE ON THE PLAINS BUT SHOULD BE CAPPED. WILL HANG ON TO LOW POPS IN THE MOUNTAINS...BUT THAT MAY BE TOO MUCH AS WELL...LOWERED OR REMOVED POPS FOR THE PLAINS. RAISED TEMPS A COUPLE DEGREES WHICH WILL GET US IN THE UPPER 90S AT MOST LOCATIONS AGAIN SATURDAY THROUGH MONDAY...AND PROBABLY BEYOND THAT AS WELL. && .AVIATION...ISOLATED STORMS BTWN 00-3Z WILL RESULT IN ERRATIC WIND GUSTS UP TO 40KT. A COLD FRONT WILL MOVE INTO THE LOCAL AIRPORTS BTN 11-13Z AS SFC WNDS SHIFT N-NE. LOW CIGS MAY DEVELOP BEHIND THE FRONT WITUH MVFR CIGS POSSIBLE AFT 14Z. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SWE/CMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1026 AM MDT MON JUN 25 2007 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1026 AM MDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT HOT TEMPERATURES ARE AGAIN EXPECTED TODAY WITH READINGS AROUND 100 DEGREES ACROSS LOWER ELEVATIONS. ISOLATED THUNDERSTORMS ARE EXPECTED AFTER 2 PM OVER THE MOUNTAINS AND FOOTHILLS AND OVER THE ADJACENT PLAINS BY LATE IN THE DAY. THERE IS ALSO A BOUNDARY STRETCHING FROM JUST EAST OF ELBERT AND EXTENDS NORTHWARD TO AROUND WIGGINS WHICH MAY ALSO FOCUS THUNDERSTORM DEVELOPMENT LATER TODAY. THE MAIN THREAT WILL BE GUSTY WINDS TO 45 MPH AND LIGHTNING. A COLD FRONT WILL BE MOVING INTO FAR NORTHERN COLORADO LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COOLER TEMPERATURES AND SOME CLOUD COVER ARE EXPECTED ON TUESDAY WITH A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND JUST A SLIGHT CHANCE OF SHOWERS ON THE PLAINS. TEMPERATURES WILL BE A BIT WARMER WITH A LITTLE BETTER CHANCE OF THUNDERSTORMS WEDNESDAY AND THEN IT WILL BE HOT THROUGH THE WEEKEND WITH ONLY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ENTREKIN/GIMMESTAD
The Cheyenne radar (KCYS), 86 km away, was scanning. The volume nearest the first event began at 01:45 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32840, 32837, 32838, 32839.